MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED IMPLANT 3.25 X 13MM; DENTAL IMPLANT
Model Number NT3213
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight unknown / not provided.
 
Event or Problem Description
It was reported that half screw inserted.Only half of the cover screw was inserted.Reinserted with other implants.There is no health hazard.Distributor confirm another nt3213 was implanted.This implant was never placed in the mouth.The damage to the threads on the outside of the implant is said to have been damaged when the body was pinched with an instrument.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
One osseotite® tapered implant 3.25 x 13mm (nt3213) with cover screw, but without packaging was returned for investigation.Visual evaluation of the as returned product, identified damaged external threads most likely from removal process (as mentioned in complaint description, body was pinched with an instrument).Additionally, some damage to the implant internal drive feature, also identified.Functional testing to recreate the reported event could be performed.And cover screw did not assemble with the returned implant.Patient pre-existing conditions, tooth location, placement duration and x-ray image were irrelevant to this investigation.X-ray was not provided, but picture image provided.Appropriate documentation was reviewed.Dhr review was completed for the subject lot number 2019061447.It was confirmed, that all operations and inspections were execute,d as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted, as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review by lot number (2019061447) was performed, for similar event and no complaint about nonconforming products was identified.Therefore, based on the available information, device malfunction did occur.And the reported event was confirmed.

Brand Name
OSSEOTITE® TAPERED IMPLANT 3.25 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12147163
Report Number0001038806-2021-01228
Device Sequence Number4215203
Product Code DZE
UDI-Device Identifier00844868011989
UDI-Public(01)00844868011989(17)240828(10)2019061447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberNT3213
Device Catalogue NumberNT3213
Device Lot Number2019061447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale